Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swelling of colon
Oct 29, 2006

I was diagnosed with HIV concurrently when I was diagnosed with KS a year ago this month. I underwent 8 months of chemotherapy with Doxil for the KS and saw about 65% improvement. I returned to the oncologist after a follow up CT scan and was told that the walls of my colon are swollen. Is there a link between HIV or HAART (I'm on Norvir, Reyataz, and Epzicom) and a swelling of the colon wall? My onocologist has scheduled a full blood and liver workup.

Response from Dr. Henry

I have had hundreds of patients on boosted PI regimens and scores on Norvir/Reyataz/Epzicom. Most have not had any imaging procedure of their gut so it would be hard for me to quote a figure on the rate such a finding is noted. Your current regimen has been generally well tolerated from the gut standpoint and , to my knowledge, has not been linked to generalized swelling of the colon mucosa/colon wall as you describe.Doxil has been reported to cause swelling of mucous membranes though I don't have any experience with looking at the colon with a CT scan in the setting you describe. If any reader would like to comment please post !



Previous
Hair loss
Next
frozen shoulder

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement